Some advances on Sidorenko's conjecture

David Conlon, Jeong Han Kim, Choongbum Lee, Joonkyung Lee

Research output: Contribution to journalArticlepeer-review


A bipartite graph H is said to have Sidorenko's property if the probability that the uniform random mapping from V (H) to the vertex set of any graph G is a homomorphism is at least the product over all edges in H of the probability that the edge is mapped to an edge of G. In this paper, we provide three distinct families of bipartite graphs that have Sidorenko's property. First, using branching random walks, we develop an embedding algorithm which allows us to prove that bipartite graphs admitting a certain type of tree decomposition have Sidorenko's property. Second, we use the concept of locally dense graphs to prove that subdivisions of certain graphs, including cliques, have Sidorenko's property. Third, we prove that if H has Sidorenko's property, then the Cartesian product of H with an even cycle also has Sidorenko's property.

Original languageEnglish
Pages (from-to)593-608
Number of pages16
JournalJournal of the London Mathematical Society
Issue number3
Publication statusPublished - 2018 Dec

Bibliographical note

Funding Information:
The first author was supported by a Royal Society University Research Fellowship and by ERC Starting Grant 676632. The second author was supported by the National Research Foundation of Korea (NRF) Grant funded by the Korean Government (MSIP) (NRF-2016R1A5A1008055) and Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Science and ICT (NRF-2017R1E1A1A03070701), and KIAS internal Research Fund CG046002. This work was partially carried out while the second author was visiting Microsoft Research, Redmond and Microsoft Research, New England. The third author was supported by NSF Grant DMS-1362326. The fourth author was supported by the ILJU Foundation of Education and Culture and by ERC Starting Grant 676632.

Publisher Copyright:
© 2018 London Mathematical Society

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'Some advances on Sidorenko's conjecture'. Together they form a unique fingerprint.

Cite this